Search the Community
Showing results for tags 'palpitations'.
Alpha23 posted a topic in Introductions and updatesHello, I was hoping someone could give me some advice about some severe symptoms I've been experiencing since switching from Lexapro to Prozac and back again. Here is my story: Diagnosed with OCD and depression at 18. Prescribed 60 mg Prozac which I eventually manage to reduce to 30 mg. Continue taking this dose of Prozac for about 20 years. At the end of last year Prozac seems to have lost its effectiveness so I speak to my doctor about switching to Lexapro which I've heard has less side effects. As instructed by my doctor I reduce my Prozac dose to 20 mg for two weeks, wait 5 days without medication, and then start on 10 mg Lexapro. Soon after starting Lexapro I develop some very unpleasant side-effects, most notably heart palpitations and tinnitus. I speak with the doctor who tells me not to be concerned because the side effects are caused by "anxiety". Against my better judgment I continue taking the Lexapro for a total of 25 days. At this point the palpitations are so bad I have to stop taking the Lexapro immediately. I wait two days and then reinstate the Prozac at 40 mg. Things seem to be reasonably okay for about 3 weeks before all hell breaks loose. I wake up in the middle of the night with such extreme palpitations and dizziness that I end up in ER. However, the doctors find nothing wrong with my heart, conclude its anxiety and send me home. Two hellish weeks of palpitation induced insomnia and intermittent akathesia follow. During this time I have a number of medical tests but nothing abnormal shows up in the results. The palpitations are worse when I lie down and though they cause some anxiety I am convinced they are not caused by anxiety. It feels like the part of my nervous system responsible for controlling my heart has been physically damaged in some way. When I try to explain this to my psychiatrist and cardiologist they don't understand. The psychiatrist gives me Valium and the cardiologist gives me a beta blocker. None of these seem to make much difference so I'm given some Ambien to help me sleep. I take the Ambien for about 5 nights before I decide I'd rather deal with the insomnia. Eventually I get some kind of sleep, but it is still very fragmented and the palpitations persist. My chest feels really tight as if my heart is being pushed up against my chest bone and the palpitations are worsened by lying down, eating or feeling cold. I lose my appetite and drop from 78 to 69 kgs in weight. I start filming my sleep so that I can show my doctor what happens. The footage shows me suffering from hypnic jerks and muscle twitching. These jerks are accompanied by electric shock like sensations that wake me up. During the day I am still tortured by this uncomfortable feeling in my chest and the ongoing palpitations. It feels like my heart has a mind of its own and has been knocked out of sync with the rest of my body. The tinnitus (a loud, high-pitched ringing) also continues. After 18 years at the same company I have to take sick leave for the first time. I have been off work for a month now and have no idea when I'll be able to go back. I continue to take 30 mg Prozac because I feel things would be even worse without it. During the day I walk because this seems to help with the palpitations. I've started taking Magnesium L Threonate and krill oil supplements. I desperately want my life back.